Alert archive / Michigan / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 9, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at May 25, 2008, 11:06 PM EDT for Antrim County, Leelanau County, Michigan. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2008, 11:06 PM EDT (03:06 UTC)
- Expired
- May 26, 2008, 12:00 AM EDT
- In force
- 54 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
Counties Antrim County, MI, Leelanau County, MI
The radar
The NCL Michigan radar (KAPX), 67 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 260307
SVRAPX
MIC009-089-260400-
/O.NEW.KAPX.SV.W.0009.080526T0306Z-080526T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
1106 PM EDT SUN MAY 25 2008
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANTRIM COUNTY IN NORTHERN LOWER MICHIGAN...
LEELANAU COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL MIDNIGHT EDT
* AT 1102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTH OF GLEN ARBOR...OR 13 MILES NORTH OF EMPIRE...MOVING EAST AT
45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LELAND AROUND 1115 PM EDT...
SUTTONS BAY AROUND 1120 PM EDT...
TORCH LAKE AROUND 1135 PM EDT...
BELLAIRE AROUND 1140 PM EDT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4487 8545 4506 8542 4503 8558 4487 8563
4488 8607 4501 8592 4515 8608 4517 8597
4499 8591 4496 8583 4520 8564 4522 8552
4509 8558 4505 8548 4509 8539 4521 8540
4521 8523 4512 8521 4512 8487 4487 8485
TIME...MOT...LOC 0306Z 265DEG 48KT 4499 8588
$$2 follow-up statements
000
WWUS34 KAPX 260328
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1128 PM EDT SUN MAY 25 2008
MIC009-089-260400-
/O.CON.KAPX.SV.W.0009.000000T0000Z-080526T0400Z/
ANTRIM MI-LEELANAU MI-
1128 PM EDT SUN MAY 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR LEELANAU AND ANTRIM COUNTIES...
AT 1124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR GOOD HARBOR...OR 17 MILES NORTHWEST OF TRAVERSE CITY...MOVING
EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OMENA AROUND 1135 PM EDT...
TORCH LAKE AND KEWADIN AROUND 1150 PM EDT...
CENTRAL LAKE AROUND 1155 PM EDT...
BELLAIRE AROUND MIDNIGHT EDT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4487 8545 4499 8542 4506 8554 4487 8563
4489 8605 4499 8594 4497 8582 4520 8564
4520 8554 4509 8558 4500 8541 4521 8541
4521 8524 4512 8521 4512 8487 4487 8485
TIME...MOT...LOC 0328Z 261DEG 41KT 4498 8571
$$000
WWUS34 KAPX 260358
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
1158 PM EDT SUN MAY 25 2008
MIC009-089-260402-
/O.EXP.KAPX.SV.W.0009.000000T0000Z-080526T0400Z/
ANTRIM MI-LEELANAU MI-
1158 PM EDT SUN MAY 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR LEELANAU AND ANTRIM COUNTIES
WILL EXPIRE AT MIDNIGHT EDT...
AT 1152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAD
WEAKENED. THE WARNING WILL THEREFORE BE ALLOWED TO EXPIRE.
ADDITIONAL STRONG STORMS WILL MOVE THROUGH THE AREA OVERNIGHT. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR ANY ADDITIONAL
WARNINGS.
LAT...LON 4487 8545 4499 8542 4506 8554 4487 8563
4489 8605 4499 8594 4497 8582 4520 8564
4520 8554 4509 8558 4500 8541 4521 8541
4521 8524 4512 8521 4512 8487 4487 8485
TIME...MOT...LOC 0352Z 261DEG 41KT 4502 8533
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 10:09 PM EDT, 57 minutes earlier.
Area forecast discussion, May 25, 10:09 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1009 PM EDT SUN MAY 25 2008 .UPDATE...ELEVATED SHOWERS/THUNDERSTORMS CONTINUE TO PUSH ACROSS NRN LOWER AND ERN UPPER MI THIS EVENING...ASSOCIATED WITH STRONG 850 MB MOISTURE RETURN WITHIN SW FLOW. STORMS HAVE HAD TENDENCY TO WEAKEN OVER NRN LAKE MI AS THEY MOVE OUT OF BEST 850 MB MOISTURE ADVECTION. ADDITIONAL STORMS WERE LOCATED UPSTREAM ACROSS WI AND THE U.P.. BIG QUESTION REMAINS WHETHER WE/LL SEE ANY SEVERE WEATHER OVERNIGHT. AT THIS TIME IT APPEARS UNLIKELY...CONSISTENT WITH SPC DAY ONE OUTLOOK. 850 MB FLOW RAPIDLY VEERS FROM SW TO W BY 06Z...AND WHILE 850 MB MOISTURE ADVECTION WILL CONTINUE TO OVERSPREAD REGION...SHEAR WITHIN 850/500 MB LAYER WILL DIMINISH. IT APPEARS LOCALLY HEAVY RAINFALL/DOWNPOURS MAY BE A SOMEWHAT BIGGER ISSUE...AS 850 MB WINDS AND 850/300 MB MEAN LAYER WINDS ALIGN THEMSELVES...RESULTING IN SMALL CORFIDI VECTORS AROUND 06Z -- JUST AS DEEPEST MOISTURE PLOWS THROUGH. THERE ARE ALREADY SOME SUBTLE SIGNS OF TRAINING AND BACKBUILDING CELLS ACROSS PARTS OF WI. THERMODYNAMIC REGIME IS DECENT -- THOUGH NOT GREAT -- WITH PWATS AROUND 1.5 INCH...K INDICES AROUND 35...AND 850 MB DEW POINTS NEAR +12C. UPSHOT...PERIODS OF SHOWERS/STORMS WILL IMPACT MANY AREAS OVERNIGHT. SEVERE WEATHER CAN/T BE RULED OUT...BUT IT/S NOT LIKELY. SMITH && .PREV DISCUSSION... /ISSUED 751 PM EDT SUN MAY 25 2008/ AVIATION...SHOWERS AND THUNDERSTORMS WILL IMPACT PLN/TVC/APN DURING THE OVERNIGHT HOURS AS A COLD FRONT OVER THE UPPER MS VALLEY APPROACHES REGION...THIS WILL RESULT IN OCCASIONAL MVFR CONDITIONS. SOME STORMS COULD BE STRONG...ESPECIALLY AT TVC AND PLN. COLD FRONT WILL PUSH ACROSS REGION MIDDAY MONDAY...TURNING WINDS FROM SW TO NW. CAA DURING THE AFTERNOON...COUPLED WITH STRONG LATE MAY SUN/MIXING...COULD RESULT IN NW WINDS GUSTING TO AROUND 25 KTS. SMITH PREV DISCUSSION... /ISSUED 401 PM EDT SUN MAY 25 2008/ DISCUSSION...WEATHER ACTIVITY ABOUT TO PICK IT UP A NOTCH AS MOISTURE ADVECTION HAS KICKED INTO HIGH GEAR OVER THE WESTERN LAKES AHEAD OF NORTHERN PLAINS SHORTWAVE AND ATTENDANT LOW PRESSURE/DEVELOPING WARM AND COLD FRONT. INITIAL BATCH OF MID LEVEL MOISTURE RESULTED IN SOME LATE MORNING AND EARLY AFTERNOON SHOWERS OVER NORTHWEST LOWER AND EASTERN UPPER MICHIGAN...WITH SUBSEQUENT SECONDARY SURGE RESULTING IN AN ISOLATED THUNDERSTORM MOVING ACROSS CENTRAL PARTS OF THE AREA...WITH ADDITIONAL SHOWERS AND STORMS MOVING NORTHEAST ACROSS WESTERN LAKE SUPERIOR AND NORTHERN WISCONSIN. OTHERWISE...AN ENJOYABLE WARM DAY ACROSS THE NORTHLAND AS FILTERED SUNSHINE AND DECENT WAA HAS RESULTED IN TEMPERATURES MAKING A RUN AT THE LOW TO MID 70S OVER NORTHERN LOWER MICHIGAN. FORECAST CONCERNS TONIGHT CENTER ON THUNDERSTORM POTENTIAL...WITH SOME CONCERN FOR POSSIBLE SEVERE WEATHER...AS NORTHERN PLAINS STORM SYSTEM APPROACHES. THIS AFTERNOON...BESIDES AN ISOLATED SHOWER OR STORM THREAT OVER SECTIONS OF THE AREA...PRIMARY CONCERN REMAINS ELEVATED FIRE WEATHER CONDITIONS. ALTHOUGH WIDESPREAD SPECIFIC RED FLAG WARNING CONDITIONS HAVE NOT BEEN MET...CALLS FROM LAND MANAGEMENT OFFICIALS STILL INDICATE LOW FUEL MOISTURE CONTENT...WITH REPORTS OF TWO SMALL FIRES IN THE VICINITY OF HUBBARD LAKE. WHILE NOT EXPECTING METEOROLOGICAL CONDITIONS TO WORSEN WITH REGARDS TO FIRE WEATHER CRITERIA...GIVEN LAND MANAGEMENT INSIGHT...FELT IT PRUDENT TO GO AHEAD AND LET RED FLAG WARNING RIDE THROUGH ITS DURATION. TONIGHT...INTERESTING FORECAST AS AFOREMENTIONED WARM FRONT PLOWS NORTHEAST...INCREASING DEEP LAYER MOISTURE PROFILES OVER THE WESTERN LAKES THIS AFTERNOON. DEEP SHEAR VALUES CO-LOCATED WITH THIS MOISTURE TONGUE HAS RESULTED IN SPC PLACING A MODERATE RISK FOR SEVERE WEATHER OVER NORTHWEST WISCONSIN...EXTREME WESTERN UPPER MICHIGAN...AND EASTERN MINNESOTA FOR THIS AFTERNOON AND EVENING. IN ADDITION... INCREASINGLY FAVORABLE RIGHT ENTRANCE REGION UPPER LEVEL DYNAMICS SET TO DEVELOP AS 115+ KNOT UPPER LEVEL JET STREAK PIVOTS OVER LAKE SUPERIOR. WOULD EXPECT SHOWER AND THUNDERSTORMS TO RAPIDLY DEVELOP LATER THIS AFTERNOON OVER WISCONSIN AND WESTERN UPPER MICHIGAN AND MOVE EAST INTO OUR AREA LATER THIS EVENING ALONG AND AHEAD OF APPROACHING WARM FRONT. GIVEN GOOD MOISTURE PROFILES TONIGHT (PWAT VALUES AND 850MB DEWPOINTS APPROACHING 1.50 INCHES AND 11C RESPECTIVELY) AND FAVORABLE UPPER LEVEL DIFLUENCE AREA...HAVE BUMPED CHANCES TO LIKELY ACROSS THE BOARD OVERNIGHT. AS FOR SEVERE WEATHER...LATEST SPC CONVECTIVE OUTLOOK HAS SLIGHT RISK TONIGHT JUST CLIPPING THE NEARSHORE AREAS AROUND POINT BETSIE...THINKING THAT APPROACHING CONVECTION MAY STILL BE SURFACE BASED IN THIS AREA BEFORE NOCTURNAL LOW LEVEL INVERSION SETS IN. HAVE SOME CONCERN THAT ISOLATED SEVERE WEATHER MAY PERSIST OVER MUCH OF THE AREA WITH LIFTED PARCELS CENTERED ON 900MB SHOWING UPWARDS OF 1000 J/KG OF ELEVATED CAPE...COUPLED WITH GOOD 0-6KM BULK SHEAR VALUES OF 45 KNOTS AND 500MB WINDS OF 45 TO 50 KNOTS. ALTHOUGH FREEZING LEVELS ARE RATHER HIGH (12KFT)...SHALLOW NATURE OF NOCTURNAL INVERSION MAY ALLOW A BRIEF SEVERE WIND GUST TO MAKE IT TO THE SURFACE. MSB MONDAY...THE UPPER MIDWEST AND GREAT LAKES STORM SYSTEM WILL BE LOCATED OVER ERN LAKE SUPERIOR AT 12Z...EXITING EAST OF THE GREAT LAKES BY 18Z. THE ASSOCIATED COLD FRONT WILL SWEEP SOUTH INTO SRN LWR MI BY EARLY AFTERNOON. ADDITIONAL FORCING AND SUPPORT MONDAY MORNING WILL BE SUPPLIED BY RIGHT ENTRANCE REGION FORCING...OF AN 80KT 500 MB JET STREAK AND 850MB TROUGH SWINGING OVER NRN MI. CONVECTIVE PARAMETERS ALONG AND IN ADVANCE OF THE SYSTEM SHOWS GOOD SFC AND MID LEVEL MSTR IN PLACE OVER THE STATE INTO THE EARLY AFTERNOON. 850MB DEW PTS ARE PROGGED TO BE AROUND 10/12C WITH SFC DEW PTS IN THE MID AND UPPER 50S. LIFTED INDEX AND SHOWALTER INDEX EARLY ARE PROGGED TO BE AROUND -3C...WHILE CAPE WILL BE MARGINAL UNDER 1000 J/KG. HOWEVER BEHIND THE EXITING STORM SYSTEM A LARGE AREA OF HIGH PRESSURE AND MUCH DRIER AND MORE STABLE AIR FROM THE UPPER MIDWEST...WILL BUILD BACK ACROSS THE NRN GREAT LAKES REGION BY THE AFTERNOON AND EVENING. 850MB DEW PTS WILL DRY TO UNDER 4C ACROSS THE REGION...WHILE SFC DEW PTS DRY TO THE UPPER 40S BY 00Z. OVERALL WILL CONTINUE THE MENTION OF SHOWERS AND THUNDERSTORMS OVER THE ENTIRE FORECAST AREA IN THE MORNING. WILL THEN MENTION AFTERNOON DRY CONDS FROM WHITEFISH BAY TO GAYLORD DURING THE AFTERNOON...WHILE KEEPING A SMALL CHANCE OF AFTERNOON SHOWERS/THUNDERSTORMS IN THE FORECAST FOR THE SRN MOST CWA DURING THE AFTERNOON UNTIL THE FRONTAL SYSTEM CLEARS THE REGION. MONDAY NIGHT...HIGH PRESSURE AND CONTINUED DRYING WILL SETTLE SOUTH ACROSS THE GREAT LAKES AND MUCH OF THE UPPER MIDWEST. AT UPPER LEVELS...A 500 MB TROUGH WILL SLOWLY SINK SOUTH OVER ONTARIO AND LAKE SUPERIOR OVERNIGHT...SLIDING INTO UPPER MICHIGAN BY 12Z TUESDAY. MODEL SOUNDINGS AND MSTR PROGS SHOWING SOME INCREASE IN MID LEVEL MSTR IN RESPONSE TO THIS FEATURE MOVING OVER NRN MI OVERNIGHT (INCREASING TO AROUND 70 PCT BTW 850/500MB). HOWEVER WILL ONLY MENTION SOME INCREASE IN CLOUD COVER WITH THIS FEATURE DUE TO ITS SLOW MOVEMENT AND SFC RIDGING BECOMING MORE ESTABLISHED THROUGH THE NIGHT. THE OVERNIGHT LOWS WILL BE A CHALLENGE WITH THE BANDS OF CLOUDS MOVING OVERHEAD AND CALM HIGH PRESSURE AT THE SFC. AREAS WITH LIMITED CLOUDS COULD DROP INTO THE MID 30S...WHILE THOSE WITH CLOUD COVER COULD REMAIN IN THE MID 40S. OVERALL WILL TREND TOWARD LIMITED CLOUD COVER AT THE MOMENT AND KEEP OVERNIGHT LOWS ABOVE FREEZING IN THE MID AND UPPER 30S TO LOWER 40. TUESDAY...HIGH PRESSURE WILL CONTINUE TO BECOME MORE DOMINATE OVER THE GREAT LAKES REGION...EXTENDING WEST INTO THE THE UPPER MIDWEST. THE 500MB TROUGH WILL CONTINUE TO SWEEP OVR NRN MICHIGAN FROM LAKE SUPERIOR. ONCE AGAIN MODEL SOUNDINGS AND MSTR PROGS SHOW LIMITED MSTR IN PLACE OVER THE STATE AS THE MID LEVEL FEATURE PASSES THROUGH. 850/500MB RH WILL BE AROUND 50 PCT WITH 850MB DEW PTS DROPPING TO AROUND -4C AND SFC DEW PTS DROPPING INTO THE UPPER 20S. THIS PATTERN WILL CONTINUE THROUGH TUESDAY NIGHT... WITH HIGH PRESSURE AND DRY AIR. OVERALL WILL MENTION DRY CONDS TUESDAY AND TUESDAY NIGHT. WILL MENTION AFTERNOON HIGHS ONLY IN THE 50S ACROSS THE CWA...AS MODEL SOUNDINGS SHOW GOOD MIXING THROUGH 850MB WHERE TEMPS WILL BE AROUND 0C. OVERNIGHT LOWS WILL FALL QUICKLY AFTER SUNSET WITH DRY SFC DEW PTS...CALM WINDS AND RATHER COOL AFTERNOON HIGHS. WILL MENTION NEAR FREEZING OVERNIGHT LOWS AROUND 34 DEGREES. WEDNESDAY...HIGH PRESSURE AT THE SFC AND 850 MB ALONG WITH WEAK UPPER LEVEL RIDGING...WILL DOMINATE THE REGION. MODEL SOUNDINGS SHOW CONTINUED EXTREMELY DRY AIR OVER THE UPPER LAKES REGION INTO THURSDAY. OVERALL WILL CONTINUE DRY THRU THE PERIOD. AFTERNOON HIGH TEMPERATURES WILL BE IN THE MID 60S AS SOUNDINGS AGAIN SHOW GOOD MIXING THROUGH 850 MB WHERE TEMPS WILL BE AROUND 4C. WILL DROP OVERNIGHT LOWS INTO THE 30S TO LOW 40S DUE TO CLEAR SKIES AND DRY SFC DEW PTS. LOWS SHOULD NOT DROP AS LOW AS TUESDAY NIGHT...AS DAYTIME HIGHS WILL BE AROUND 5 TO 8 DEGREES WARMER. THURSDAY THRU SUNDAY...HIGH PRESSURE WILL KEEP THE FORECAST AREA DRY THURSDAY AND FRIDAY...BEFORE A DEVELOPING MIDWEST/CENTRAL PLAINS STORM SYSTEM MOVES INTO THE UPPER GREAT LAKES SATURDAY. THIS STORM SYSTEM IS PROJECTED TO MOVE OVER THE STRAITS SUNDAY MORNING... EXITING INTO ONTARIO SUNDAY AFTERNOON. OVERALL WILL MENTION A CHANCE OF SHOWERS OVER THE FORECAST AREA SATURDAY AND SUNDAY (MAINLY FOR THE MORNING PERIOD SUNDAY) AS THIS SYSTEM PASSES OVER THE REGION. WILL MENTION AFTERNOON HIGHS TEMPERATURES IN THE UPPER 60S AND LOWER 70S THROUGH MUCH OF THE PERIOD DUE TO GOOD MIXING THURSDAY AND FRIDAY THROUGH 850 MB...AND SOUTHWEST WINDS SATURDAY AND SUNDAY IN ADVANCE OF APPROACHING STORM SYSTEM. SWR && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 5 AM EDT MONDAY FOR LMZ342-344>346. LH...NONE. LS...NONE. &&
Hazardous weather outlook, May 25, 4:37 PM EDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 437 PM EDT SUN MAY 25 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 261145- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 437 PM EDT SUN MAY 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT ELEVATED FIRE DANGER IS ANTICIPATED FOR THIS AFTERNOON AND EARLY EVENING. PLEASE SEE ONGOING RED FLAG WARNING FOR FURTHER DETAILS. THERE IS A CHANCE OF THUNDERSTORMS ACROSS EASTERN UPPER MICHIGAN AND PORTIONS OF NORTHERN LOWER MICHIGAN LATE THIS AFTERNOON AND FOR ALL AREAS TONIGHT. SOME THUNDERSTORMS...MAINLY WEST OF US-131...MAY BE SEVERE TONIGHT WITH HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTHERN LOWER MICHIGAN MEMORIAL DAY. SOME THUNDERSTORMS MAY BE SEVERE DURING THE MORNING ...WITH THE MAIN THREAT FROM HAIL AND STRONG...DAMAGING WINDS. PATCHY FROST IS POSSIBLE ACROSS INTERIOR SECTIONS OF NORTHERN LOWER AND EASTERN UPPER MICHIGAN TUESDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND SATURDAY ACROSS NORTHERN LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE NEEDED. MSB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 10:46 PM EDT | Special Marine Warning | APX | 59 min | |
| May 26, 3:56 PM EDT | Freeze Watch | APX | Alcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more | 24 hr |
Nearby
Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.